I took my first dose today and was so nauseous. It was horrible. I'm afraid as I add more pills it will get even worse. Do the side effects eventually subside?
I was extremely nauseous, too. Honestly, I did not think I could continue. On this website, someone mentioned trying "Bonine", OTC meclizine, an H1 antagonist . It did help, but I had other problems, too- nightmares, poor sleep, and the nausea was never- well- great, so I finally stopped taking it.
My nurse practitioner told me that a lot of her female patients have problems with the nausea, but the men seem to handle it well.
I'm going to try boniq, and see if that is helpful. I had only two days on the contrave that I wasn't constantly focused on food . Those two days were wonderful. I would have stuck with it, had that feeling lasted. I took contrave for approx 2 months, kept a food diary, and worked out 3-4X/week. I lost 10 #. I have now gained back 4#, so- hmmm. Kind of disappointing.
Hope this helps. Good luck!
The side effects usually go away eventually. The worse of my side effects were gone within a week or so. I did have hot flashes that lasted up to about 5-6 weeks, but they were only occasional. The nausea can be helped with Bonine or non-drowsy dramamine. It is usually helpful to make sure that you drink enough water. It helps to eat protein when you take the pill. It is a good idea to add a pill on a weekend. I hope this helps!
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Jul 2018 • 24 answers
Updated 6 Apr 2018 • 2 answers
Updated 29 Mar 2017 • 1 answer
Updated 13 Apr 2017 • 2 answers
Updated 12 Sep 2017 • 1 answer